MAUDE Adverse Event Report: COVIDIEN 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)

COVIDIEN 12FR 43 IRIS FEEDING TUBE ENF; TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Model Number 461243E
Medical Device Problem Codes Break (1069); Fluid/Blood Leak (1250)
Health Effect - Clinical Code Discomfort (2330)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that the feeding tube was stuck.The rn tried to get it unstuck and the purple hub broke, it either cracked or fully detached.There was some leakage of either tube feedings or meds.There was no harm done to the patient but the feeding tube needed to be reinserted and the patient did experience discomfort.No further information is available.
 
Additional Manufacturer Narrative
A device history record review could not be performed because the serial number was not received with the complaint.However, as part of our manufacturing process, all device history records are reviewed and approved by quality, prior to the release of product.One physical sample was received at our decontamination lab.However, the used sample could not be forwarded to the manufacturing site for physical evaluation due to current customs policies.As a result, photos were instead taken of the sample by the decontamination lab and provided to the manufacturing site to aid the investigation.Upon a visual evaluation of the photos, the reported issue was confirmed; a detached component was observed.The manufacturing process of the y-port assembly, test, and inspection was reviewed and found that all tubes have been 100% tested and inspected.Tubes that fail at any station are not packaged.A leak station detects any y-port assembly issues such as breaks and leaks, but no assembly issues have been found over the past 12 months.An fni station pulls and inspects the y-port assembly quality but no y-port cracks have been found during the manufacturing process.In addition, the same failure could not be observed on raw components.Based on all available information the root cause could not be determined at this time.However, if additional information becomes available or the sample is received by the manufacturing site, the investigation will be updated accordingly.A corrective action is not applicable at this time.Functional testing and visual inspections are being performed according to our current quality standards and inspection procedures.This complaint will be used for tracking and trending purposes.

Brand Name
12FR 43 IRIS FEEDING TUBE ENF
Common Device Name
TUBES, GASTROINTESTINAL (AND ACCESSORIES)
Manufacturer (Section D)
COVIDIEN
15 hampshire street
mansfield MA 02048
MDR Report Key11276774
Report Number1282497-2021-09884
Device Sequence Number14131332
Product Code KNT
UDI-Device Identifier20884521742229
UDI-Public20884521742229
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number461243E
Device Catalogue Number461243E
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer02/01/2021
Initial Report FDA Received Date02/03/2021
Supplement Report FDA Received Date04/13/2021
Patient Sequence Number1